| Catalog Number |
Z397H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Inflammation (1932); Local Reaction (2035)
| Date of Event |
04/17/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # :(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch 101b5r mfg date: may/30/2024, exp date: apr/30/2029 batch uampqx mfg date: jan/26/2024, exp date: dec/31/2028 in addition, a review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture extrude? did patient 3 (who had an initial procedure performed on (b)(6) 2025) undergo a surgical revision procedure? if yes, please provide date.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a tendon repair for with extensor suture on right little finger ipp arthrodesis on (b)(6) 2025 and suture was used.The immediate postoperative outcome was good, but after one month, significant scar-related inflammation was observed, and after two months, there was rejection of the suture along with dehiscence.Alcoholic betadine was used during the scrubbing process.At one and half months post-op, there was thread rejection at the skin.The patient underwent surgical revision on (b)(6) 2025 and extracted suture from the patient's skin.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h6 health effect impact codes.Additional information: b3 additional information was requested, and the following was obtained: the diagnosis and indication for the index surgical procedure? patient 1: extensor suture on right little finger ipp arthrodesis.On what tissue was the suture used? extensor tendon.What tissue dehisced? skin tissue.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? interrupted - separate points.How was the suture tied (square knot or multiple knots one end)? simple knot distributed along the length of the extensor.Onset date/time of dehiscence? (# post op days).Patient 1: intervention on (b)(6) 2025 finding at one and a half months post-op: thread rejection at the skin reoperation on (b)(6) 2025.How was the dehiscence managed? surveillance, dressing care.Surgical reoperation.Please describe any surgical intervention required for the wound dehiscence including date and findings.Surgical reoperation for two patients non-absorbable suture at 3 months post-op (intact): noted during surgical reoperation non-resorbable suture placed only on the skin.Patient doing very well at 1 month post-op of the reoperation.Please describe the appearance of the suture during the second procedure.Very well.Did the suture extrude? not after the new intervention.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? no did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? no deficiency during the placement of the suture, intact suture without thread resorption during the reoperation.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.No: alcoholic betadine at the time of draping.Does the patient have a known allergic history to any medical devices, food and/or medication? known nickel allergy for one of the three patients was allergy testing performed? if so, please describe with results.No other relevant patient history/concomitant medications? nn what is the physician¿s opinion as to the etiology of or contributing factors to this event? no opinion on the etiology.What is the patient's current status? good.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One unopened sample for product code z397 with lot 101b5r was received for analysis.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the suture was correctly placed on the winding former.The suture was dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.The functional test was performed using an instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reach on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.Two suture pieces were received for analysis.Product code z397h.Upon visual inspection of the suture pieces, body fluids and a knot were observed in the suture pieces.Additionally, the ends appear to be cut, likely from a surgical instrument.The knot in the sutures and body fluids are consistent with the suture having been removed from the patient.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test can not be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reach on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.